MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL COMPONENT OPTION FOR CEMENTED USE ONLY SIZE E RIGHT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. FEMORAL COMPONENT OPTION FOR CEMENTED USE ONLY SIZE E RIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: unknown , unknown articular surface , unknown 00588000310 , tibial full block augment precoat size 3 10 mm thickness , 64702498.Report source: foreign country: (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2021-03115.
 
Event or Problem Description
It was reported that the patient underwent an initial rhk knee procedure.Approximately 5 months later, the patient went to the physiotherapist and felt a 'crack' in his knee.The knee was totally unstable with the hinge still in the tibial component but not more in the intercondylar ring of the femur.Subsequently, the hinge and articular surface were revised.Attempts have been made and no further information has been provided.
 
Event or Problem Description
The femoral component remains implanted in the patient, however, the hinge kit that was a part of this item was revised and will be returned.There was no surgical delay.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
D10: 00588005014 - articular surface with hinge post extension screw enclosed do not discard size e 14 mm height - 64649676.00588000310 - tibial full block augment precoat size 3 10 mm thickness - 64702498.This follow-up report is being submitted to relay additional information.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; g6; h1; h2; h3; h6 no product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: disassociation of the constraining hinge and knee subluxation; initial fit and alignment were maintained, bone quality is osteopenic; no evidence of implant loosening and no fractures are identified.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMORAL COMPONENT OPTION FOR CEMENTED USE ONLY SIZE E RIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12698619
Report Number0001822565-2021-03114
Device Sequence Number16513942
Product Code JWH
UDI-Device Identifier00889024199156
UDI-Public(01)00889024199156(17)251029(10)64731740
Combination Product (Y/N)N
Initial Reporter CountryLU
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2025
Device Model NumberN/A
Device Catalogue Number00588001502
Device Lot Number64731740
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer11/07/2021
02/16/2022
Initial Report FDA Received Date10/26/2021
Supplement Report FDA Received Date11/10/2021
02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.; SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale